Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Peripheral Neuropathy / D4T
Sep 10, 2003

I amtaking tenofovir, abacavir and D4T. I have neuropathy particularly on the left side (leg and lower arm/hand). I have expressed my concern with my doctor but he does not want me to stop taking D4T. On my own I have cut my dosage in half (1 in the morning only), but though it is not preventing me from doing what I normally do it is always there and sometimes more than others. I am considering eliminating D4T entirely and will discuss this with my doctor when I see him in a couple of weeks. Do you have any advice for me. Thanks

Terry

Response from Dr. Henry

It would be unusual for D4T related neuropathy to be localized like that so I would seek an alternative explanation. I would also be somewhat concerned about your regimen. There is some concern about use of tenofovir and abacavir together thought a thymidine analogue (such as AZT or D4T) might help (protect against the K65R mutation). I would not reduce the dose of D4T due to concern about increasing the chances for developing resistance. Your HIV doc likely would be aware of recent data from ACTG 5095 and other studies that have been recently reported (Paris Julu 03). KH



Previous
Finger/Toe nail Fungal Infection
Next
treating ks with chemo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement